Alert archive / Washington / Flash Flood Warnings in 2025

Flash Flood Warning 1, NWS Spokane, WA

July 20, 2025Okanogan County, Washington

NWS Spokane, WA issued this flash flood warning at Jul 20, 2025, 5:10 PM PDT for Okanogan County, Washington. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2025, 5:10 PM PDT (00:10 UTC)
Expired
Jul 20, 2025, 7:14 PM PDT
In force
2 hr
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Flood severity
None

County Okanogan County, WA

The radar

The Seattle radar (KATX), 184 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 0.2 hours before the alert went out and 469 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2025-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2025-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

652 
WGUS56 KOTX 210010
FFWOTX
WAC047-210315-
/O.NEW.KOTX.FF.W.0001.250721T0010Z-250721T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Spokane WA
510 PM PDT Sun Jul 20 2025

The National Weather Service in Spokane has issued a

* Flash Flood Warning for...
  The Cub Creek burn scar in...
  Central Okanogan County in north central Washington...

* Until 815 PM PDT.

* At 510 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain over the Cub Creek burn scar. Between 0.4 and 0.6 
  inches of rain have fallen. The expected rainfall rate is 0.75 to 
  1 inch in 1 hour. Flash flooding is ongoing or expected to begin 
  shortly.

Excessive rainfall over the burn scar will result in debris flow. 
The debris flow can consist of rock, mud, vegetation and other loose 
materials.

  HAZARD...Flash flooding caused by thunderstorms in and around
           the Cub Creek burn scar.

  SOURCE...Radar.

  IMPACT...Flooding of areas in and around the burn scar.

* Some locations that will experience flash flooding include...
  Chewuch Campground, Falls Creek Campground and Camp Four 
  Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move away from recently burned areas. Life-threatening flooding of 
creeks, roads and normally dry arroyos is likely. The heavy rains 
will likely trigger rockslides, mudslides and debris flows in steep 
terrain, especially in and around these areas.

&&

LAT...LON 4860 12017 4872 12014 4870 12002 4859 11999

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.75-1 INCH IN 1 HOUR

$$

Fewkes
1 follow-up statement
066 
WGUS76 KOTX 210214
FFSOTX

Flash Flood Statement
National Weather Service Spokane WA
714 PM PDT Sun Jul 20 2025

WAC047-210224-
/O.CAN.KOTX.FF.W.0001.000000T0000Z-250721T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okanogan WA-
714 PM PDT Sun Jul 20 2025

...FLASH FLOOD WARNING FOR THE CUB CREEK BURN SCAR IS CANCELLED FOR 
CENTRAL OKANOGAN COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat.

&&

LAT...LON 4860 12017 4872 12014 4870 12002 4859 11999

$$

SB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 4:01 PM PDT, 1 hour 9 minutes earlier. Its key messages:

  • Temperatures remain in the 70s through Tuesday.
  • Shower and thunderstorm chances over the Northern Mountains Sunday and expand regionwide Monday and Tuesday.
  • Elevated flash flooding potential for burn scars and areas of steep terrain. Highest flash flooding potential is on Monday. A Flash Flood Watch has been issued for Monday from noon-9pm.
Area forecast discussion, Jul 20, 4:01 PM PDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
401 PM PDT Sun Jul 20 2025

.KEY MESSAGES...

- Temperatures remain in the 70s through Tuesday.

- Shower and thunderstorm chances over the Northern Mountains
  Sunday and expand regionwide Monday and Tuesday.

- Elevated flash flooding potential for burn scars and areas of
  steep terrain. Highest flash flooding potential is on Monday.
  A Flash Flood Watch has been issued for Monday from noon-9pm.

&&

.SYNOPSIS...
Temperatures will remain near to below normal through Tuesday.
Slow moving showers and thunderstorms will impact the northern
mountains this afternoon and evening then become more
widespread on Monday and Tuesday. Heavy rainfall will be the
main concern with these storms. A warming and drying trend will
prevail Wednesday onward as low pressure moves out of the area.

&&

.DISCUSSION...
Rest of Today: Coverage of showers and thunderstorms will increase
across the northern mountains this afternoon and evening as an upper-
level trough deepens over the Pacific Northwest, increasing
instability throughout the atmosphere. Heavy rainfall will be the
primary concern with these storms. Weak winds aloft will mean storms
will be rather slow-moving, increasing the risk for flash flooding
particularly over recent burn scars and areas of steep terrain.
Storms are anticipated to continue through 9-10pm before winding
down for the night. Outside of the northern mountains, conditions
will stay mainly dry with cloud cover increasing from west to east.

Monday: The upper-level low will continue to carve into the region,
further cooling temperatures and bringing another more widespread
round of showers and thunderstorms in the afternoon and evening.
The northern third of the region including the North Cascades,
Okanogan Valley, Colville, Sandpoint, and Bonners Ferry will be
looking at a 60 to 90% chance of showers with a 30 to 50% chance of
embedded thunderstorms. For the southern two-thirds of the region
chances will be slightly lower with a 30 to 50% chance of showers
and a 10 to 30% chance of thunderstorms. Flash flooding concerns
will be greater on Monday than today due to the potential for higher
CAPE values and the likelihood of several heavy-rain-producing storm
cells moving over the same spots in the Cascades where a handful of
moderate to high risk burn scars are located. For the aforementioned
reasons, a Flash Flood Watch has been issued for Chelan and Okanogan
counties from noon to 9pm Monday.

In addition to the northern third of the region, the other area to
watch will be extreme southeastern WA and the Central ID Panhandle
from the Blue Mountains to the Central Panhandle Mountains. For this
area, higher CAPE values and 0-6km shear may allow a few organized
storms to develop capable of producing hail and gusty winds.

Tuesday: Another day of widespread showers and thunderstorms is
anticipated as the upper-level low keeps spinning over the region.
For Tuesday the highest CAPE values shift eastward over northeastern
WA and the ID Panhandle, but chances for convection exist
regionwide.

Wednesday Onward: Heading into the second half of the
week, temperatures will warm back into the 80s and 90s and chances
for precip will dwindle as the low shifts out of the region. Aside
from marginal fire weather concerns with dry conditions and typical
diurnal breeziness, no hazards are anticipated during this period.
/Fewkes

&&

.AVIATION...
00Z TAFS: VFR conditions through the 24 hour period. Convection
will continue over the northern mountains through this evening,
winding down after 04Z. Heavy downpours and isolated lightning
strikes will be the main concerns with local MVFR conditions
under rain cores. Northern terminals including Bonners Ferry,
Colville, Republic, Omak, and Winthrop are looking at a 20-30%
chance for t-storms. Mainly thickening mid and high level clouds
for the Columbia Basin, Palouse, and Spokane-Cd'A area.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
that VFR conditions will continue at all TAF sites. Low
confidence for t-storms to impact Omak, Republic, Colville, and
Bonners Ferry directly.

&&

.Preliminary Point Temps/PoPs...
Spokane        61  71  56  76  55  83 /  10  30  30  40  20   0
Coeur d'Alene  60  72  56  74  55  83 /  20  50  40  60  30  10
Pullman        52  69  48  75  50  81 /  40  50  30  30  10  10
Lewiston       64  76  62  85  63  91 /  50  60  20  20  10  10
Colville       50  72  46  72  45  81 /  20  70  60  70  40  10
Sandpoint      55  70  51  70  50  78 /  20  60  60  80  50  10
Kellogg        60  68  56  71  56  78 /  30  60  50  60  30  10
Moses Lake     62  75  57  82  57  89 /  10  30  10  20  10   0
Wenatchee      65  76  63  82  63  89 /  20  60  30  40  20   0
Omak           61  79  58  81  56  88 /  20  70  50  60  20   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch from Monday afternoon through Monday evening for
     Central Chelan County-Okanogan Highlands-Okanogan Valley-
     Wenatchee Area-Western Chelan County-Western Okanogan
     County.
ID...None.

&&

In the hours before

Special weather statement, Jul 20, 3:24 PM PDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Spokane WA
324 PM PDT Sun Jul 20 2025

WAZ038-202300-
Okanogan Highlands WA-
324 PM PDT Sun Jul 20 2025

...A strong thunderstorm will impact portions of northeastern Ferry
County through 400 PM PDT...

At 323 PM PDT, Doppler radar was tracking a strong thunderstorm near
Sherman Pass, or 44 miles east of Omak. This storm was nearly
stationary.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to outdoor objects is possible.

Locations impacted include...
Sherman Pass.

This includes U.S. Highway 20 in Washington between mile markers 311
and 331.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding or ponding of water roads. Do not drive your
vehicle through flooded roadways.

&&

LAT...LON 4851 11854 4858 11864 4878 11849 4861 11819
TIME...MOT...LOC 2223Z 218DEG 2KT 4859 11857

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

MC

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 5:27 PM PDTSpecial Weather StatementOTX63 min
Jul 21, 1:05 PM PDTSpecial Weather StatementOTXChelan25 min
Jul 21, 1:54 PM PDTSpecial Weather StatementOTXChelan36 min
Jul 21, 2:24 PM PDTSpecial Weather StatementOTXFerry36 min
Jul 21, 2:44 PM PDTAreal Flood AdvisoryOTXFerry, Okanogan3 hr

Nearby

Flash Flood Warnings in Washington, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.